Get your Health question answered in 3 easy steps

146 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

I have been spotting while on Depo-Provera shot. Why is it ?

How long can breakthrough occur before it is considered a problem ? I just recently started the Depo-provera again after having my daughter and I ve been spotting for a month can someone please help me
Thu, 29 Dec 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,  
Medical Topics
  User's Response
Hello! I had a heavy menstration for a week now after I had my very first shot last April 29. I'm so worried about this. Is there any medicine I can take so that the bleeding will stop? PLEASE HELP!
General & Family Physician Dr. Mohammed Tauseef's  Response
Hi, Welcome to HealthcareMagic Forum.
Irregular bleeding is the most common side effect of Depot Provera. In some women there may be increased spotting or breakthrough bleeding, whereas others may experience Prolonged and heavier bleeding. If you use it for more than a year, your Periods may become fewer and lighter. They may return within 3 to 6 months after you stop taking injections. You should not experience heavier or Prolonged Bleeding for not more than 3 Months. If it is Prolonged more than this, you should see your Doctor Immediately.
Good Luck and Wish you Good Health.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am on the Depo-Provera birth control shot. I just got another shot today. My concern is that I might possibly be pregnant? My boyfriend and I had unprotected sex on June 24th. He didnt get off, and we only did it for maybe a minute or two tops. Im concerned that I may be pregnant due to the fact that about a week ago or so I started spotting? I havent had a cycle since November because of the shot, so the spotting and light cramping concerns me. I am unfortunetly a vert fertile individual, and I dont want to scare my boyfriend until I know. I am on a stimulant and an antidepressant for narcolepsy. Also, I have had issues with false negative pregnancy tests in the past. Is it possible, and what would you reccomend?

doctor1 MD

I got the depo shot on 24th of December i wasent on my period when i got it my period ussally starts close to end of month or first week of the month it ussaly lasts 4 or 5 days but i been on depo before for like 2 n half years i think n never had a period. Maybe light bleeding an spotting only once but that was it n then i got off of depo for 3 maybe 6 months dont really remember but i got back on it 24th of December an i started spotting a tiny bit for a day or to then it went on a light period maybe a tiny bit more when it started it was kinda dark like dry blood but now its light pink i guess it really started the 28 of January an still have it a bit need help but idk why it last so long my period help

doctor1 MD

My periods are extreamly heavy to the point the going out or doing much of anything for that 5-7 is, a bit of a struggle so I chose to get onto Depo. I started using Depo in 2007 after having my child. I had no problems with it, and i completely stopped my periods within a month of recieving the shot. in 2011 I was told by the dr I was seeing that I would need to go off of depo for a year to allow my body a break. 3 months after stopping depo I found out this was not true. So of corse I started depo again. Only this time I began having problems with it. I got what I have heard called depo bleeding I would spot for 3-4 weeks at a time stop for a week maybe 2 and start again. the spotting was not bad sometimes its not even enough to leave anything in my uderwear. but when I would wipe I would have bloody residue. This continued for 7 months. because of this I stopped depo (that and my boyfriend is fixed) I went off of depo from 2012- july off 2014 a little over 2 years. my periods finally got back on normal (except the original problem of heavy bleeding). So i thought i would try depo again. I started it in july 2014. sense i have started it again i have depo bleeding again. at first it was for a full 3 months light spotting. months 4-6 would flux the 4rd month nothing no spotting, 5th month i spotted for 2 weeks then stopped for 2 weeks. Month 6 spotted all 4 weeks. i am now on month 7 i did not spot at all for the first week on the second week i had to have a colposcopy. I spotted 3 days after i got the colposcopy for a week. I figured this was normal. I stopped spotting for 2 days and last night i had heavy blood flow today as well. My questions are why did it work great the first time and now im having side effects on my 2nd and 3rd start. how can i get my periods to stop on depo. am i doing something wrong to make it have side effects. is there anything i can do?

Recent questions on Combined oral contraceptive pill

doctor1 MD

hi, i have had unprotected sex a day ago, and i have taken 4 tabs of marvelon birth control pills soon after. I have never consumed birth control before. I do not have access to emergency contraceptive since I reside in the UAE. Would marvelon help me? or could i switch to any other pill available in the UAE??

doctor1 MD

I had casual sex a month ago and a few days after felt the head of my penis burning as well as the part between testicles and anus (urethra?). Some days I felt a sensation like urine incontinency and sometimes i detect discharge which looks and feels very much like pre-semen, but I have found that that discharge is mostly after having sex or just an erection.

I consulted a general medician first and a uro-whatever doctor afterwards. The latter made tests for chlamydia (blood test), VIH, Sifilis, and another urine test (I already had one taken with the first sympthoms). Everything was negative/ok, just mucin was high both times. Now, the first doctor recommended a treatment of Ciprofloxacine with some red pills that made me pee orage color, both for a week. The second doctor gave me some 7 pills that were a mixture of Tinidazole (250 mg), Azitromicine (500 mg) and Fluconazole (37.5) and instructed me to buy 3 more for a total 5 days. Since I was not able to get that combined pill in local drugstore I bought last two separated and Metronidazole instead of Tinidazole. I finished the treatment. Pain has mainwhile relieved mostly, but I still see the discharge. Any suggestions?

doctor1 MD

I AM 50 YRS OLD NEVER SMOKED NEVER DONE DRUGS, AND NEVER HAD ANY SURGERIES OR STEPPED FOOT INTO A HOSPITAL I HAVE WHITE FOAMY SPIT AT TIMES AND EXCESS MUCUS IN MY MOUTH DAILY MY THROAT IS SWOLLEN AND I WENT TO THE HOSPITAL 10 DAYS AGO AND WAS SEEN BY A DOCTOR WHO TOLD ME I HAD SWOLLEN TONSILS AND THIS WAS THE CAUSE AFTER BEING PRESCRIBED AMOX-CLAV 87MG FOR TEN DAYS TWICE A DAY I JUST COMPLETED THE PILLS AND THE CONDITION PERSIST AND TONSILS ARE STILL SWOLLEN ANY SUGGESTIONS

doctor1 MD

Hi, I used to have very thick hair till about 13yrs old. After starting puberty, my periods were irregular and have been using birth control pills on and off. I am 25 yrs old and have been using bcp for the past 1 yr continuously. My blood tests are all normal. I want to know why I have such thin hair...and is it possible to regain my hair thickness?

Age:25 Weight:142lb

doctor1 MD

i am currently on depo provera and have bled for weeks non stop i will be going on holiday soon can i take norethisterone to stop the bleeding? And will this prevent me from bleeding during or after sex? i will be reunited with my fiance after not...

doctor1 MD

Hi I am XXXX. I had sex with my girlfriend last month Oct 14th,15th and 16th. She first took a contraceptive pill considering we have done for all. But again we made love within 4 hours of her taking the pill. so I forced her take another pill too...

doctor1 MD

Hi I'm XXXX.37 yrs old. I have 2 kids...my problem is irregular and painful periods. ..Dr. suggest me novelon tablets. ..I'm taking novelon 3 days but till now periods on..why